Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 76, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 23, 2003, 11:44 PM MDT for Laramie County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2003, 11:44 PM MDT (05:44 UTC)
- Expired
- Jun 24, 2003, 12:15 AM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 45 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1968 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 21.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 240544 SVRCYS WYC021-240615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1142 PM MDT MON JUN 23 2003 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 1215 AM MDT * AT 1138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS IN EXCESS OF 60 MPH...6 MILES NORTHEAST OF BURNS...OR ABOUT 27 MILES EAST OF CHEYENNE...MOVING NORTHEAST AT 35 MPH. THIS WARNING REPLACES THE PREVIOUSLY ISSUED SEVERE THUNDERSTORM WARNING FOR EASTERN LARAMIE COUNTY. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4141 10446 4107 10436 4117 10409 4151 10417 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:00 PM MDT, 9 hours 44 minutes earlier.
Area forecast discussion, Jun 23, 2:00 PM MDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT MON JUN 23 2003 SHORT TERM CONCERNS INVOLVE SEVERE WEATHER CHANCES. FINALLY SEEING SOME PRESSURE FALLS WORK INTO RAWLINS AND LARAMIE AREA...BUT TENDANCIES HAVE BEEN PRETTY MEAGER EAST OF THE LARAMIE RANGE. COOL CONDITIONS...AND SCATTERED TO BROKEN AREAS OF CLOUDS HAVE BEEN HANGING TOUGH EASTERN PART OF FORECAST AREA WHICH MAY BE A SUBSTANTIAL HINDERANCE TO SEVERE THREAT. ANOTHER FACTOR WORKING AGAINST SEVERE WEATHER IS THAT DEWPOINTS IN THE PANHANDLE HAVE NOT BEEN ABLE TO RESPOND GIVEN THE WIND DIRECTIONS. FOCUS THEN TURNS TO COLD FRONT OVERNIGHT AND TUESDAY. LOOKING FOR PRECIP ALONG AND NORTH OF FRONT...WITH A FAIRLY GOOD TEPMERATURE GRADIENT ACROSS CWA. FOR TUE NGT INTO WED...UPR TROF FINALLY SWINGS E ACROSS AREA...WITH REAL COOL AIR SURGING SWD TUE NGT. MODELS A BIT QUICKER ON SURGE...SO THAT MOST OF WED TO BE RATHER COOL. HAVE EDGED POPS OVER INTO LIKELY FOR TUE NIGHT INTO WED MRNG...DCRSG TO SCT POPS ON WED AFTN. AS UPR TROF WILL BE EAST OF AREA BY 03Z THU...HAVE DECREASED POPS WED EVENG TO JUST FAR SRN SXNS. DRY BUT COOL NW FLOW SFC/ALOFT ON THU. IN LATER PDS...SOME WAA CLDS ACRS NERN SXNS MAINLY THU NGT. NEW AVN JUST NOW GETTING IN...THERE MAY BE SOME CLDS ALSO FRI NGT INTO SAT NRN SXNS AS A WEAK UPR FTR MOVES ACRS THE AREA...WITH SFC FNT PERHAPS CLIPPING NRN PARTS. MRF/ECMWF SIMILAR FOR THIS WEEKEND INTO MON WITH DRY CONDS AS WNW FLOW CONTS WITH MORE SUMMERLIKE TEMPS RETURNING BY SUN/MON. .CYS... WY...NONE. NE...NONE.
Hazardous weather outlook, Jun 23, 2:55 PM MDT, 8 hours 49 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-241200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT MON JUN 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT CLOUDS HAVE PREVENTED THE REGION FROM WARMING UP VERY MUCH...AND SO THE RISK OF SEVERE THUNDERSTORMS HAS BEEN DOWNGRADED TO JUST A SLIGHT CHANCE. A FEW STRONG THUNDERSTORMS ARE STILL POSSIBLE OVER PARTS OF FAR SOUTHEAST WYOMING AND THE SOUTHERN PART OF THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING. HAIL AND HEAVY RAIN ALONG WITH GUSTY WINDS COULD STILL OCCUR WITH A FEW STORMS. EVEN THOUGH SCATTERED THUNDERSTORMS MAY PERSIST WELL INTO THE NIGHT...THE THREAT OF ANY SEVERE WEATHER SHOULD DIMINISH AFTER 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS CONTINUE TO BE POSSIBLE IN THE WESTERN NEBRASKA PANHANDLE AND IN THE VICINITY OF THE WYOMING NEBRASKA STATE LINE TUESDAY. COOL UNSETTLED WEATHER IS EXPECTED WEDNESDAY AND THURSDAY. DRY AND WARMER CONDITIONS WILL RETURN FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED LATE THIS AFTERNOON AND EVENING...MAINLY ACROSS FAR SOUTHEAST WYOMING INTO THE SOUTHERN PART OF THE NEBRASKA PANHANDLE.
In the hours before
Local storm report, Jun 23, 9:42 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
0942 PM MDT MON JUN 23 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0934 PM 12 NNW KIMBALL NE 0.75 IN HAIL
06/23/03 BANNER
MRCLocal storm report, Jun 23, 9:45 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
0945 PM MDT MON JUN 23 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM 12 NW KIMBALL NE 1.75 IN HAIL
06/23/03 KIMBALL
MRCLocal storm report, Jun 23, 10:09 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1009 PM MDT MON JUN 23 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0951 PM 10 NE HARRISBURG NE 1.75 IN HAIL
06/23/03 BANNER
MRCLocal storm report, Jun 23, 10:17 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1017 PM MDT MON JUN 23 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 12 E HARRISBURG NE 3.00 IN HAIL
06/23/03 BANNER
1012 PM 18 WSW BRIDGEPORT NE 1.00 IN HAIL
06/23/03 BANNER
MRCLocal storm report, Jun 23, 10:57 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 PM MDT MON JUN 23 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM ALBIN WY 1.50 IN HAIL
06/23/03 LARAMIE AT ALBIN FIRE STATION
BANNLocal storm report, Jun 23, 11:44 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1144 PM MDT MON JUN 23 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1123 PM 2 S BURNS WY 1.00 IN HAIL
06/23/03 LARAMIE
1130 PM LINGLE WY 1.00 IN HAIL
06/23/03 GOSHEN
MRCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:36 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 54 min |
| Jun 23, 8:18 PM MDT | Tornado Warning | CYS | Laramie | 27 min |
| Jun 23, 8:46 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 44 min |
| Jun 23, 8:49 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 41 min |
| Jun 23, 10:54 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 51 min |
| Jun 23, 11:35 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 25 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.